Iowa, 2006

Hail in Iowa, June 5, 2006

June 5, 2006 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 5, 2:20 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 5, 2:20 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT MON JUN 5 2006

.DISCUSSION...
EXPCT TSTMS TO DVLP WRN PART OF FCST AREA NEXT CPL HRRS AND SPRD EWD
ACRS CURNT WATCH AREA THRU 00Z. FAR ERN WATCH AREA INCLUDG FSD WILL
HAVE ANY SVR THREAT AT END OF DAY. SOME QSTN ON SVR THREAT BKX TO
MML WHERE CURNT CLDS AND SHWRS MOVG THRU...BUT STG/SVR STRMS THAT
DVLP MAY SURVIVE AS SVR OR CLOSE TO IT EVEN INTO THIS AREA...ESPLY
IF DAMAGNG WNDS DVLP.

WILL CONT SVR THREAT IN ZONES FOR THIS EVE ERN FCST AREA AFTER CURNT
WATCH EXPIRATION TIME...WHILE DROPPING THREAT OF ANYTHING QUICKLY
FAR W AS FNT MOVES INTO AREA. PROGRESSION OF ENDING ACTVTY SHUD THEN
CONT EWD OVER AREA DURNG THE NGT...WITH SVR THREAT PRBLY ENDG BY
MIDNGT. WILL CONT CHC TSTMS ERN PARTS OF SWRN MN/NWRN IA THRU THE
NGT.

SOME VERY LCL HVY RAINFALL AMNTS PSBL BUT SHUFD NOT BE EXCESSVLY SO
WITH ACTVTY HAVING A FAIRLY GOOD MOVE ON...SO AM NOT GOING WITH
SPECIAL HVY RAIN MENTN IN FCST. SVR THREAT THIS TIME OF YEAR SHUD
IMPLY HVY RAIN ANYWAY AND FLOODING THREAT DOESNT SEEM THERE RIGHT
NOW. OBVIOUSLY WE WILL HAVE TO WATCH THIS WITH EVERYTHNG ELSE.

TEMPS WILL COOL SOMEWHAT BHND FNT ALNG WITH CLRNG SKIES. MID TO
UPPER 50S W TO LOW TO MID 60S E SEEMS SAFE.

AFTER PRECIP EXITS THE AREA LATE TONIGHT...SHOULD BE PRETTY QUIET
FOR THE NEXT COUPLE OF DAYS. LOW LEVEL TEMPS REMAIN QUITE WARM...
UPPER TEENS TO LOWER 20S C AT 850MB...SO WILL KEEP HIGH TEMPS WELL
ABOVE NORMAL FROM THE LOWER TO MID 80S IN SOUTHWEST MN TO NEAR 90 IN
SOUTH CENTRAL SD.

GFS AND NAM DIVERGE QUITE A BIT IN THEIR SOLUTIONS FOR WEDNESDAY
NIGHT/THURSDAY. BOTH SHOW DEVELOPMENT IN NORTHWEST SD WEDNESDAY
AFTERNOON... BUT GFS PUSHES THIS ACTIVITY SOUTHEAST BREAKING INTO
THE MID LEVEL CAP WEDNESDAY NIGHT...WHILE NAM MAINTAINS STRONG LOW
LEVEL JET THROUGH ALL OF SOUTH DAKOTA AND HOLDS PRECIP WELL NORTH OF
OUR AREA. HAVE BEEN CARRYING LOW POPS ACROSS THE NORTHWEST/NORTH
PARTS OF THE CWA FOR POSSIBLE RIDGE RIDERS FOR THIS PERIOD...AND
WILL CONTINUE WITH THIS IDEA GIVEN UNCERTAINTY IN SOLUTIONS AT THIS
TIME.

NOT TOO MANY CHANGES IN THE LONGER RANGE TODAY. STILL LOOKS AS
THOUGH BEST CHANCE FOR NOCTURNAL CONVECTION THURSDAY NIGHT WILL BE
NORTH OF THE CWA...BUT WILL KEEP A SLIGHT CHANCE ALONG THE NORTHERN
FRINGE OF OUR AREA. UPPER RIDGE FLATTENS OUT A LITTLE WITH THIS
ACTIVITY...ALLOWING A BETTER CHANCE OF OVERNIGHT ACTIVITY SAGGING
INTO OUR CWA FRIDAY NIGHT...LINGERING IN THE NORTHEAST INTO EARLY
SATURDAY MORNING. TIMING IN GFS REMAINS FAIRLY CONSISTENT ON
BRINGING MAIN SURFACE LOW/FRONT INTO WESTERN CWA LATER SATURDAY
AFTERNOON...THEN DROPPING IT SOUTH THROUGH THE CWA SATURDAY NIGHT AS
STRONGER WAVE PUSHES EAST ACROSS SOUTHERN CANADA AND BREAKS DOWN THE
RIDGE. WILL KEEP HIGHEST POPS ACROSS THE CWA FOR THIS PERIOD...
LINGERING IN THE SOUTHEAST CWA INTO SUNDAY.

GREATER DIFFERENCES SHOWING UP FOR THE LATTER PART OF THE WEEKEND
INTO EARLY NEXT WEEK...MAINLY REGARDING HOW MUCH OF A SOUTHWARD PUSH
THIS WAVE MAKES INTO THE NORTH CENTRAL US. 00Z AND 06Z GFS SHOW A
STRONGER PUSH THAN THE MOST RECENT 12Z RUN...LEADING TO COOLER THAN
NORMAL TEMPERATURES MAKING A RETURN TO THE AREA FOR MONDAY. NOT
READY TO JUMP ON THE MORE SIGNIFICANT COOLING SHOWN ON THE 00Z MEX
GUIDANCE FOR MONDAY QUITE YET AS PREVIOUS RUNS OF THE GFS NOT QUITE
AS AGGRESSIVE AND 12Z RUN TRENDING A LITTLE WEAKER AS WELL...BUT
WILL STILL INDICATE COOLING COMPARED TO WELL ABOVE NORMAL TEMPS WE
HAVE BEEN SEEING ACROSS THE AREA.

&&

.AVIATION...AVIATION FCSTS SEEM SAFE FROM ANY GNRL CIG/VSBY PRBLM
WITH BRIEF LWRG OF CONDS AND PSBL STG WNDS IN TSTMS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

 WILLIAMS/JH
Hazardous weather outlook, Jun 5, 10:42 AM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1142 AM CDT MON JUN 05 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1142 AM CDT MON JUN 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A FEW THUNDERSTORMS IN PARTS OF THE AREA EARLY THIS AFTERNOON ARE
NOT EXPECTED TO BE SEVERE. HOWEVER...STRONGER THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON IN CENTRAL SOUTH DAKOTA AND MOVE EAST LATE
THIS AFTERNOON AND THIS EVENING AS A COLD FRONT SWEEPS THROUGH
THE AREA. SOME OF THESE STORMS WILL LIKELY BE SEVERE...WITH THE
MAIN THREAT OF WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE
SIZE OF HALF DOLLARS...HOWEVER...ISOLATED TORNADOES WILL BE
POSSIBLE THROUGH THE EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 400 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

In the hours before

Local storm report, Jun 5, 4:39 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
539 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     5 NE MITCHELL           43.78N 97.96W
06/05/2006  E65.00 MPH       HANSON             SD   PUBLIC

            SMALL TREES AND BRANCHED DOWN

&&

SLIEBL
Local storm report, Jun 5, 4:54 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
554 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             7 N FULTON              43.83N 97.82W
06/05/2006  E1.00 INCH       HANSON             SD   TRAINED SPOTTER

            QUARTER SIZE HAIL ACCOMPANIED BY HEAVY RAIN AND ESTIMATED
            40 TO 50 MPH WINDS.

&&

WILLIAMS
Local storm report, Jun 5, 4:57 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
557 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             10 N ALEXANDRIA         43.80N 97.78W
06/05/2006  E0.75 INCH       HANSON             SD   PUBLIC

&&

SLIEBL
Local storm report, Jun 5, 6:09 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
709 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             10 S ARTESIAN           43.86N 97.92W
06/05/2006  E1.25 INCH       SANBORN            SD   PUBLIC

&&

SLIEBL
Local storm report, Jun 5, 6:19 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
719 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND GST     MASKELL                 42.69N 96.98W
06/05/2006  E70 MPH          DIXON              NE   TRAINED SPOTTER

&&

SLIEBL
Local storm report, Jun 5, 6:42 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 PM CDT MON JUN 05 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             NEWCASTLE               42.65N 96.87W
06/05/2006  E1.25 INCH       DIXON              NE   PUBLIC

0737 PM     HAIL             ELK POINT               42.68N 96.68W
06/05/2006  E1.75 INCH       UNION              SD   PUBLIC

&&

SLIEBL

The radar

The Sioux Falls radar (KFSD), 100 km away, was scanning. The volume nearest the first event began at 00:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Plymouth

When
June 5, 6:50 PM CST
Where
Plymouth County, 4 mi SSE of Westfield
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.700, -96.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2006Every state in 2006This day in weather historyWarnings in Iowa, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514690.